MAUDE Adverse Event Report: RADIOMETER MEDICAL APS SAFEPICO

RADIOMETER MEDICAL APS SAFEPICO
Model Number 956-623
Medical Device Problem Codes Detachment of Device or Device Component (2907); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Needle Stick/Puncture (2462)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device is not available and has not been returned to radiometer.The date of event stated is best approximation.Importers report number: (b)(4).
 
Event or Problem Description
A respiratory therapist had a needle stick from safepico blood sampler.After normal blood sampling procedure the therapist could not activate the safety shield of the sampler, which ultimately led to a finger stick.The therapist stated that she has experienced several blood samplers where this safety mechanisms fails to work.The therapist was following tested in the emergency department after the needle stick.
 
Additional Manufacturer Narrative
In this follow-up report #1 the patient code(s) and device code(s) has been updated in field h6 to reflect the codes used in the associated initial importers report.
 
Additional Manufacturer Narrative
The defective sampler was not returned to radiometer and could therefore not be examined.Reference samples were checked under visual inspection.The checked samples were all in specification with no issues observed.Additionally mechanical test were performed.There were no problems with safeguard opening observed.All the tested samples were with proper functionality.Since the defective sampler was not returned and no issues in reference samples were observed, the root cause could not be identified.

Brand Name
SAFEPICO
Common Device Name
SAFEPICO
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
MDR Report Key9217757
Report Number3002807968-2019-00050
Device Sequence Number16732291
Product Code JKA
UDI-Device Identifier05700699566232
UDI-Public(01)05700699566232(17)210419(10)HJ52
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model Number956-623
Device Catalogue Number956-623
Device Lot NumberHJ52
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/22/2019
04/17/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date10/23/2019
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;